MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM STD FACE LINER SZ 27; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FREEDOM STD FACE LINER SZ 27; PROSTHESIS, HIP
Catalog Number 11-107326
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a right hip revision approximately three years post implantation for unknown reasons.The liner was removed and replaced.A competitor head was also removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; d4; g3; h2; h4 an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided.A review of the available records identified findings of the reported issues.Impressions: anatomic alignment of the custom right hip arthroplasty as noted with radiolucency along the acetabular implant and possible implant loosening.Fractured screw fragment of uncertain age.A definitive root cause cannot be determined for the reported revision, however, per ifu, the liners are only compatible with specific heads.The use of a stryker head with a freedom liner would be considered off-label use.The event cannot be confirmed as the event is unknown.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
FREEDOM STD FACE LINER SZ 27
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19859975
Report Number0001825034-2024-01930
Device Sequence Number18180341
Product Code KWZ
UDI-Device Identifier00880304203761
UDI-Public(01)00880304203761(17)230124(10)564300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Catalogue Number11-107326
Device Lot Number564300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer08/19/2024
12/17/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/09/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK STRYKER HEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown